7 posts in this topic
Hi there. I'm a male, late twenties. I was diagnosed (correctly) with ADHD a few years ago. I take dexedrine on and off (mostly on during school or work - but I take breaks).
Many years ago I was prescribed Effexor XR (eventually Seroquel, Zoloft). I didn't realize at the time but (first time) I eventually became seriously Manic, and destroyed everything around me. That was my second year of university. That and untreated ADHD, and a lot of other bad things (that made me have to leave the country) happened - and it was really bad. I was dx G.A.D. then and later swore off all psyche meds ever. I got a lot better in some ways. Lost 30lb I gained, got better in sobriety, worked my ass off... BUT it was a major struggle. And quitting alcohol, later drugs, and smoking, and trying to piece together my life, and force myself not to be depressed/anxious - did not work. ADHD meds later helped with motivation, etc, but it was kind of late.
I recently (1.2years ago or so) saw someone who is one of the "experts" on Bipolar Disorder Research, in North America. He diagnosed me or "strongly suspects" me of having Bipolar II. I got a prescription from my regular Pdoc for lamotrigine (that other expert is hard to see and is a research doc/lecturer mostly I think). It was the generic. I was scared to try it and waited 9 months. I gave up after a month due to swelling/ bloating. That was September. Now I tried Brand name (GSK) and I think its better, its been 17 or so days. But I may quit - for the same reasons and dry/irritated eyes. I'm very serious about fitness/ lifting weights and the bloat is sabotaging me there. And I really need a job and to apply myself to get into grad school sooner than later. I feel anxiety decreased dramatically and there are antidepressant effects in lamictal. And perhaps that and dex are a great combo... but I worry about side-effects and the fact that lamotrigine binds to melanin. My eyes felt like they were burning day 16-17 at times. I had "red -pen marks/ scratchy" like rashes a few days in week 2 on 25mg... But they just occurred a couple hours after taking the medication (around 10pm every night).
This is probably the first medication or substance besides (alcohol, cocaine, original first time use of dexedrine/adderall) that "lifts" my depression. I wonder can I switch to something like Gabapentin? Is gabapentin good enough as a "mood leveler"? I usually can go out with people and be very fun to be around, for a while - but then I'm back on my own again. Like I did improv, was very funny, outgoing at different times in my teens and twenties --- but sustaining any relationships are HARD/ impossible for me. Agitation, impulsivity, anxiety, depression all seem to be reduced on Lamictal... Is there anything else that can do this and blend well with adhd meds?
I don't think I need any cocktail of meds like those often prescribed for Bipolar I. My therapist (PhD -psychology), and pdoc (Psychiatrist) see me more as ADHD. But, that serious depression is something they don't really see. At 16 I thought it was anxiety, then at 18-19 I treated that, ruined everything around 20-21... And rebuilt my life, the next 4-5 years. I was happy to be 40-50% functional on ADHD meds, but it doesn't seem enough. I will not go back on anything like Effexor... but maybe Wellbutrin or Gabapentin will help. Any insight into this? Thanks for reading.
Using only ADHD meds in my last university courses seemed to have helped -- but sometimes I was awake 3-4 days. This is kind of how I was during high school finals, job applications, two different universities - even without ADHD meds. BUT at least instead of taking lots of coffee and missing tests/ etc... I was alright. Getting B's and B+ on classes I hated at a school I hated... So that was OK, but now I'm off into the real world and need something more fast. I also think clearer, and such on lamictal. But it makes me fall asleep very late -- 9-10am... and while I sleep 8-9hours, its at the wrong time!!!!!
I am planning a major surgery, deciding for or against law school, and getting more work experience in this year.
-I am ADHD and Bipolar II (more time spent in depression).
-Lamictal seemed to be better as an antidepressant than I've ever experienced. I used generic 30days and brand name now 17 days.
-I'd like to quit and find something better, with less side effects. I'd like it not to mess with my ADHD treatment.
Comping off Luvox and Wellbutrin - migraines, nausea, dizziness, body aches and weakness - how long???????!!!By C_Bear
After some really unsettling stuff and suicidal ideation, I came off of Luvox and Wellbutrin XL under care of my psychiatrist. I hadn’t been on the Luvox very long and my last dose was Jan 3rd. I had been on Wellbutrin XL 300mg for 4+ years and tapered off with my last dose on Jan 12th. Again, I am under a doctor’s care and have regular appointments to check-in, but she wasn’t able to give much information about some weird possible side effects or any time time other than “it should hopefully get better soon.”
After the luvox, I had nausea and other intense GI symptoms, but they kind of reared their ugly head and then faded. Possibly because I was on it for so long, but I’m really struggling coming off the Wellbutrin which I though was supposed to have less withdrawal. Last week at the peak of feeling bad, I couldn’t even go into work. I had intense migraines, vertigo, and nausea, spent two days pretty much in bed just trying not to move with a sleep mask on. I also had acute joint pain, not 100% sure that it was caused by discontinuing the meds but the timeline fits, felt like I had aged 20 years overnight with pain in my hands (couldn’t open jars), feet, and knees.
Now I’m more than a week out and still with near continuous nausea and dizziness, headaches better than the raging migraines but still there on and off. I also feel like I am just uncomfortable all the time, just feel disconnected like my body is in the way of itself if that makes sense, trouble falling asleep no matter how tired I am because nothing is comfortable. I also felt really weak over the weekend, just couldn’t do normal activities like I had no strength and then was fatigued. My doctor said that since some antidepressants are used to treat fibromyalgia (something I’ve never had before), people can get rebound fibromyalgia symptoms when they discontinue them?
Please share your experiences. How long will this last? I feel better mentally, no more intrusive thoughts and so much less foggy, but feel too crappy physically to do much - so frustrating! The headaches, nausea, and dizziness I’m not too surprised about, just really hoping they go away. The weakness and ashiness and just constant discomfort, that was not expected. I keep thinking it’s not the meds, but not sure what else could have changed to bring on such a seemingly drastic change in how I feel physically. What the heck is going on with that? Has anyone else had that happen? When did it finally go away and was there anything you found that helped in the meantime? Again, I am seeing my psychiatrist but I'm concerned about all this because I'm struggling with these symptoms at work (missed days and trouble getting through long shifts) and especially as a mother to a young son. Please help - thanks!!!
So have heard good things about pregablin for gabapentin for social anxiety
I have also heard buspar is useful.
I don't like to go the antispychotic route but I have heard some new meds are helpful as an add-on to an antidepressant. Like rexulti.
This is just an idea as I don't want to pop a benzo everytime things get a little rough and I am just looking for an alternative where I can very little to no benzos.
What are your experiences.
Hey! This is actually my first time creating a topic, but I've been googling this all day. I have medicare, so it's super hard for me to get a hold of my neurologist when I want to! He actually has to get special permission from the hospital to call me because I have an out-of-state number (whhhhaaaaattt!?), so I'm turning to you guys for some help and hopefully peace of mind in the meantime. I just started taking Topamax for migraines a couple months ago and went from an initial 50 mg to 25 mg a day when my pop culture trivia started going out the door. Everything seemed to be going a lot smoother minus a few *regular* headaches every so often UNTIL the past week. Suddenly, I finally started getting that pins & needles side effect I had been warned about... or at least I think that's what it is... My feet seem to be tingling on and off for the whole day sometimes. I try to drink a whole glass of water when I take the pill too. Sometimes the pain is actually painful and distracting. I'm a bit worried this is neuropathy and not a side effect as my grandfather had diabetes and hashimoto's thyroid disease runs in my family....BUT I'm led to believe that topamax is given to patients suffering FROM neuropathy sometimes?? Sooooo....does this type of tingling as a side effect sound normal? Do some people feel the tingling on and off for the whole day and is it almost painful or actually painful for some people??